MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 706.44
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that jaws of an ophthalmic surgical forceps do not open properly for use during surgery.The surgery was completed on the same day after replacing with another new forceps.No patient impact was reported.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there is no additional complaint associated with it other than the ones from this report.The investigation was concluded based on the sample evaluation outlined below.The sample was received at the investigation site in its inner and outer blister and covered with the tyvek lid foil showing the lot information.The sample does not show macroscopic signs of damage and is returned in an open state.There is some traces of surgery residues.The sample was visually inspected with the aid of a photomicroscope using various magnifications and was functionally tested.It was found during the inspection that the actuation mechanism works as intended.When actuating the mechanism, the forceps opens and closes without an increased amount of friction or any blocking.The opening of the grasping arms was then tested with the relevant inspection equipment and it was found that the opening of the forceps is too small.As the blister was opened by the customer, the product was handled.Therefore, it is not possible to determine what situation could have caused the malfunction and no root cause can be identified conclusively from the sample evaluation.Since the situation that lead to the issue can not be reconstructed, a root cause for the customer's reported event could not be determined conclusively.However, potential contributing factors were identified on a previous complaint regarding a comparable defect and are currently being investigated in the framework of a record.The exact root cause for the customers reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19944032
Report Number3003398873-2024-00084
Device Sequence Number4890749
Product Code HNR
UDI-Device Identifier07612717066960
UDI-Public(01)07612717066960(17)260531(11)230608(10)15TL42(21)NA
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number706.44
Device Lot Number15TL42
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown